Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS St. Louis, MO

February 16, 2006Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Feb 16, 2006, 2:12 PM CST for Saint Charles County, Missouri. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2006, 2:12 PM CST (20:12 UTC)
Expired
Feb 16, 2006, 3:00 PM CST
In force
48 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 14 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 2:30 PM CSTHAIL 12 Nw Defiance, MO
Feb 16, 2:42 PM CSTHAIL 1Weldon Spring, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 1:16 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 548 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
372 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
548 m²/s²
0-3 km storm-relative helicity
589 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 162012
SVRLSX
MOC183-162100-
/O.NEW.KLSX.SV.W.0019.060216T2012Z-060216T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
212 PM CST THU FEB 16 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 300 PM CST

* AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES SOUTHWEST OF NEW MELLE...OR ABOUT NEAR NEW HAVEN...AND MOVING
  EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW MELLE...
  DARDENNE PRAIRIE...
  LAKE ST. LOUIS...
  WENTZVILLE...
  COTTLEVILLE...
  ST. PETERS...
  WELDON SPRING...
  OFALLON...
  ST. CHARLES...
  HARVESTER...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3884 9095 3855 9096 3888 9031 3886 9059
      3891 9073

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 162032
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CST THU FEB 16 2006

MOC183-162100-
/O.CON.KLSX.SV.W.0019.000000T0000Z-060216T2100Z/
ST. CHARLES MO-
232 PM CST THU FEB 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR ST. CHARLES COUNTY...

AT 229 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW MELLE...MOVING
NORTHEAST AT 65 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WELDON SPRING...COTTLEVILLE...OFALLON...HARVESTER...ST. CHARLES...
ST. PETERS AND KAMPVILLE.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DAMAGING 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3884 9095 3855 9096 3888 9031 3886 9059
      3891 9073

$$

GLASS
000 
WWUS53 KLSX 162045
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CST THU FEB 16 2006

MOC183-162100-
/O.CON.KLSX.SV.W.0019.000000T0000Z-060216T2100Z/
ST. CHARLES MO-
243 PM CST THU FEB 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR ST. CHARLES COUNTY...

AT 239 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS REPORTED ONE 
INCH DIAMETER HAIL WITH A SEVERE THUNDERSTORM OVER WELDON SPRING.  
THE STORM WAS MOVING NORTHEAST AT 65 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ST. CHARLES AND KAMPVILLE.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 3884 9095 3855 9096 3888 9031 3886 9059
      3891 9073

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 6:05 AM CST, 8 hours 7 minutes earlier.

Area forecast discussion, Feb 16, 6:05 AM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
605 AM CST THU FEB 16 2006

.DISCUSSION...
QUASI STATIONARY FRONT CURRENTLY EXTDS FM SWRN MO NE THRU COU TO
JUST N OF STL.  MOST OF THE SHRA AND TSRA ARE NE OF STL ATTM NR NOSE
OF 40-50 KT SWLY LLJ.  BOTH NAM AND GFS DVLP A SFC WV ALNG FNT JUST
N OF STL BY 18Z THU WITH THE ERN PTN OF THE FNT LFTG NWD THIS MRNG.
APRS THAT MOST OF THE PCPN WILL BE N OF THE FNT THIS MRNG WITH
INCRSG WAA ABV FNT AS NEW LLJ CORE DVLPS OVR SWRN MO AHD OF 850 MB
LOW AND TRANSLATES NEWD INTO E CNTRL MO BY 18Z THU.  SHOULD SEE
CONVECTION DVLPG ALNG TRAILING CDFNT THIS AFTN AS IT SURGES SEWD
THRU THE CWA AS A STG SHRTWV MOVS NEWD INTO NWRN MO BY 00Z FRI.
POTENTIAL FOR A FEW SVR STORMS MAINLY OVR THE SERN PTN OF THE CWA
THIS AFTN INTO THE EARLY EVNG ALNG STG CDFNT WITH THE NAM MDL
SHOWING SFC LI VALUES DOWN TO AS LOW AS -2 AHD OF THE CDFNT WITH STG
SHEAR AND VRY FAST MOVG STORMS.  MAY NEED TO MENTION FZRA IN THE
EXTRM NWRN PTN OF THE CWA THIS MRNG AS THE SFC TEMPERATURE HAS
DROPPED TO 28-30 DGRS F IN THIS REGION.  MAY NEED TO CONSIDER A
WINTER WX ADVSRY FOR THE 3-4 NWRN MOST COUNTIES OF THE CWA TDA.
PCPN IN THE NWRN PTN OF THE CWA SHOULD CHANGE OVR TO SNOW THIS
AFTN WITH A BRIEF PERIOD OF SLEET POSSIBLE. SHOULD SEE A RAPID
DROP IN TEMPERATURES THIS AFTN INTO THE EVNG WITH FROPA WITH STG
NWLY WNDS JUST BHND FNT. NAM MDL SHOWS VRY STG 850 MB CAA FM 00Z
TO 06Z FRI BHND THE 850 MB TROF WITH PRONOUNCED DRYING OF THE 850
MB DWPTS. PCPN SHOULD END BY MIDNIGHT OVR THE ENTR CWA AS STG
ARCTIC HI BUILDS SEWD INTO THE CWA. MAY BE A BRIEF PERIOD OF SNOW
BHND THE CDFNT LT THIS AFTN AND THIS EVNG BFR THE PCPN SHUTS OFF
BUT DO NOT SEE MUCH POTENTIAL FOR ACCUMULATION...POSSIBLY A
DUSTING. MUCH COLDER TEMPERATURES FOR THU NGT THRU THE WEEKEND
WITH THE GFS MDL SHOWING SOME QPF OVR THE SRN PTN OF THE CWA FRI
NGT WITH ISENTROPIC LFT...850-700 MB WAA OVR ARCTIC AIRMASS. WILL
CONT AT LEAST LOW POPS OVR THE SRN PTN OF THE CWA FOR FRI NGT.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...
TRICKY AVIATION FORECAST THIS MORNING WITH LOTS OF THINGS TO
CONSIDER. FIRST AND FOREMOST IS THE QUASI-STATIONARY FRONT
BISECTING THE AREA FROM NEAR KVIH TO KTAZ. CONDITIONS NORTH OF THE
FRONT ARE SQUARELY LIFR-IFR RANGE...WITH CONDITIONS RANGING FROM
LIFR AT KSUS DUE TO FOG TO VFR AT KSTL. SURFACE WAVE ON THE FRONT
NEAR KJLN SHOULD MIGRATE NORTHEAST. INCREASING PRESSURE GRADIENT
SHOULD ALLOW FOR STRENGTHENING SOUTHERLY WINDS ACROSS SOUTHERN
PORTIONS OF THE AREA TODAY WHICH SHOULD CAUSE THE FRONT TO PIVOT
NORTHWARD. AREAS WHICH REMAIN NORTH OF THE FRONT (MAINLY ALONG AND
NORTH OF A KCOU TO KPPQ LINE) SHOULD STAY PRETTY LOW TODAY...MAYBE
JUST EDGING OUT OF IFR CONDITIONS FOR BRIEF PERIODS. TEMPERATURES
ARE HOVERING AT OR JUST BELOW THE FREEZING MARK...SO THERE IS A
THREAT FOR SOME FROZEN/FREEZING PRECIP NORTH OF THE FRONT THIS
MORNIGN. AREAS SOUTH OF THE FRONT SHOULD REMAIN/COME UP TO HIGH
MVFR/LOW VFR AHEAD OF THE FRONT. EXPECT A SQUALL LINE TO FORM THIS
AFTERNOON ON OR JUST AHEAD OF THE FRONT. MAIN THREAT FROM THE
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE WIND GUSTS
IN EXCESS OF 50KTS...BUT THAT THREAT WILL PRIMARILY BE EAST OF THE
MISSISSIPPI RIVER.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CST THU FEB 16 2006

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-171900-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-
GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
1253 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL
AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS
AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE
DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD
FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI
WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY
EVENING HOURS.

ILZ097-MOZ035-036-041-042-047-048-050-171900-
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS-
1253 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY
DROP BEHIND THE COLD FRONT.

.DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER
SERVICE.

ILZ095-096-MOZ018-019-026-027-034-171900-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY-
1253 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW
LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS
POSSIBLE OVER SOME AREAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER
SERVICE.

RP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:49 PM CSTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren41 min
Feb 16, 1:58 PM CSTSevere Thunderstorm WarningLSXLincoln47 min
Feb 16, 2:26 PM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade49 min
Feb 16, 2:40 PM CSTSevere Thunderstorm WarningLSXSaint Louis50 min
Feb 16, 2:58 PM CSTSevere Thunderstorm WarningLSXCity of Saint Louis47 min
Feb 16, 3:17 PM CSTSevere Thunderstorm WarningLSXFranklin, Jefferson43 min
Feb 16, 3:20 PM CSTSevere Thunderstorm WarningLSXCrawford, Washington40 min
Feb 16, 3:33 PM CSTTornado WarningLSXCity of Saint Louis42 min
Feb 16, 4:01 PM CSTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington44 min
Feb 16, 4:12 PM CSTSevere Thunderstorm WarningLSXReynolds48 min
Feb 16, 4:30 PM CSTSevere Thunderstorm WarningLSXSainte Genevieve45 min
Feb 16, 4:44 PM CSTSevere Thunderstorm WarningLSXIron, Madison61 min
Feb 16, 4:55 PM CSTTornado WarningLSXIron, Madison35 min
Feb 16, 5:31 PM CSTSevere Thunderstorm WarningLSXMadison44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.